MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12122-E
Medical Device Problem Codes Difficult to Insert (1316); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the user felt it difficult to insert the dilator into the patient during the procedure.Therefore, another dilator from a new kit was used instead to complete the procedure.No injury to the patient was reported." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one dilator for analysis.Signs of use were observed inside the dilator body.Visual and microscopic examination revealed that the dilator tip was split/folded.White stress marks are also visible.No other defects or anomalies were observed.The dilator length measured 5 3/8", which is within the specification limits of 5 1/4"-5 3/4" per the dilator product drawing.The dilator inner diameter at the distal tip measured 0.037", which is within the specification limits of 0.036"-0.038" per the dilator product drawing.The dilator outer diameter at the smaller portion of the extrusion measured 0.1295", which is within the specification limits of 0.1250"-0.1370" per the dilator product drawing.The outer diameter at the larger portion of the extrusion measured 4.00mm, which is within the specification limits of 3.97mm-4.06mm per the dilator extrusion product drawing.A lab inventory guide wire (measured 0.034") was inserted through the returned dilator.Despite the damage to the dilator tip, the guide wire was able to pass.Minor resistance was encountered from within the extrusion.This was due to congealed biological material.Once removed, the guide wire passed with little to no difficulty.Performed per ifu statement, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".R & d and manufacturing have been consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the dilator tip, including the manufacturing process and/or undue force applied unintentionally by the user.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a damaged dilator tip was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was frayed and folded.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings.Based on the customer report, the sample received, and the comments from r & d, the root cause cannot be determined.A non-conformance was initiated so the manufacturing facility could further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20367457
Report Number3006425876-2024-01028
Device Sequence Number12479922
Product Code DQY
UDI-Device Identifier20801902096191
UDI-Public(01)20801902096191(11)221222(17)271130(10)71F22M1800(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-12122-E
Device Lot Number71F22M1800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown